First dose of methortrexate

MrsC1967
MrsC1967 Member Posts: 2
Hi there, I've just recently been diagnosed with PA and have been prescribed Methotrexate. Just started this week and took my first dose (10mg) on Tuesday. Took my folic acid yesterday but last night woke up in the early hours feeling awful. I couldn't sleep for about 2 hours, and felt dreadful when I woke up this morning. This afternoon I have had chills, sweats, hot flushes and no appetite at all. I spent most of the afternoon in bed, and have had no appetite at all. Just starting to feel better now. Is this a common side effect? Can I expect this next week too? Will I feel better tomorrow and for the rest of the week?? Sorry for all the questions, but new to all of this and finding it all a bit scary!

Thanks for your help
C

Comments

  • helpline_team
    helpline_team Posts: 2,251
    edited 30. Nov -1, 00:00
    Hi C,

    Thanks for contacting us. You're not alone here, it happens quite often that people feel awful the first time they take methotrexate. This tends to subside as your system gets used to the drug and many people find that the folic acid really helps in lessening any unpleasant side effects.
    Hopefully you're starting to feel better and next week's dose won't make you feel quite so yuk. But there are some that simply cannot tolerate methotrexate and unfortunately there's no way of knowing until you've been taking it for a little while. So I'm afraid at the moment it's just a case of gritting your teeth and bearing it. If it's still making you feel lousy in a couple of weeks then please let your rheumatology team know.

    If you want to post this topic on Living with Arthritis, I guarantee there'll be some supportive replies from those that have been where you are now.

    Take care and keep the faith
    Paul